|Online since 2002|
About ZybanIf you've used Zyban, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Zyban reaction
When the product was first started being used in the UK I had it prescribed to me as every other treatment was costly, and not helping me quit smoking. I found that Zyban began to work almost immediately, and I had no side effects that I could determine. After 2 weeks on the course I was resting at home one day while my partner prepared a meal. She called into me from the kitchen, then came into the room when there was no response to see me shaking violently on the floor, and frothing at the mouth with my eyes totally rolled back. She could only wait for the seizure (I am not epileptic), to end as she was very frightened. We were only in our early 20's at that time. She called my parent's at their home and they had to practically carry me to the hospital, as I was unable to walk. I spent a week in hospital undergoing all sorts of tests and CAT scans. I was forbidden to drive for 2 year's. The whole event was pretty scary and nowadays I prefer to stick the pain of a headache rather than take pills for it. In my opinion Zyban is a dangerous drug and any medicine that interferes with your brain patterns is one not to be trusted.
Subj: Mental handicap
I didn't like the stuff. I started taking it 5 days ago, and since then I have been unable to concentrate, communicate, or perform any of the functions required in my job. The only thing I can compare the side effects to is a mental handicap. I feel completely stupid when I take this medication. Maybe it works for some people, but for me it just isn't worth it.
Subj: Zyban and period
I've been on Zyban for 3 weeks and my periods 2 weeks late... could Zyban cause ones period to skip?
AskDocWeb: That has not been reported.
Subj: Zyban insomnia and spaced out
I'm 39 and have been smoking since I was 18 years old. I'm on day 9 of my first ever Zyban prescription. I am definitely experiencing insomnia - I am usually an 8 hour a night sleeper, and since starting Zyban I am only sleeping about 4 hours a night. I don't really feel any different after I take my morning pill at about 5 AM, but after I take my second at 1 PM, I do get quite spaced out for a couple of hours, and it does feel a little bit like a small dose of MDMA (Ecstacy). I don't actually mind this, as I also gave up a heavy pot smoking habit 2 weeks ago (with the help of valium), and do miss being stoned. I really noticed that my cigarette smoking dropped dramatically in my first 7 days of taking Zyban. I would usually smoke about 15 rollies a day, but by day 7, I was down to about 4 per day.
I stopped smoking totally yesterday, and can't believe how easy it has been to stop this time, compared to all of the other times I have tried to quit, either cold turkey method, or NRT. This time I am not getting any cravings at all. I also usually sink into quite a deep state of depression by day 2 when I have stopped smoking in the past. I have found that smoking actually works as an anti-depressant for me, and when I get really low after I quit, the only way to get back on track is to start smoking again. I am actually feeling that Zyban is also working for me as an anti-depressant - usually by now (day 2) when I stop smoking, I am severely depressed, however this time I feel OK, apart from a little bit spaced out and speedy. Zyban has made it very easy for me to stop smoking also. I have never found stopping smoking as easy as it has been this time. It is definately working for me, although it's going to be interesting to see how my mind reacts when I stop the Zyban, and whether I have a depressive episode or not. This is always the most dangerous time for me, as when I am in this extremely low state, my mind convinces me that it's better for me to smoke and have a shorter, happy life, instead of a long unhappy life as a non-smoker. If this starts to happen again after I stop the Zyban, I have decided this time to see my doc, and try to find an anti-depressant medication that works for me, instead of resorting to smoking again. In short, my only side effect so far has been insomnia, and on the plus side, I have actually stopped smoking for the first time ever without sinking into a depression.
Subj: Drastically cut down on smoking
I've been taking Zyban for about five days or so... I actually can't quite put my finger on it. But all in all I have drastically cut down on smoking, from a pack a day to about three or so. As far as side effects are concerned I haven't had any odd rashes or itching but I have found myself scratching at my arms and chest a lot in my sleep. And I have been having moderate chest pain and pain in my mid to lower back on my right side, as well as occasionally feeling lost, confused or disoriented. Not really bad enough for me to quit taking the pills yet as I'm ready to stop smoking but enough to make me wonder what other side effects my come after a couple weeks on them. Best of luck to everyone wishing to take them.
AskDocWeb: Please report these symptoms to your physician.
Subj: No side effects of note
So far so good! Apart from the first few days where I could tell I had taken something, i.e. a bit light headed etc, I have felt no side effects of note through taking Zyban except from occasionally feeling a little nausea from smoking or after a cup of coffee in the morning, and that's at 2 x 150mg. I will have been on for 7 days come Friday and I have found myself smoking less and smoking half cigarettes. I hope I can go the whole way with Zyban and will report back in a few weeks!
Subj: Alcohol and Zyban
I am currently taking zyban, I started taking it after I went to hypnotherapy and found that I was obsessing and could not concentrate on anything else but thinking that I wasn't smoking. My doctor prescribed it and I actually smoked again for the next 3 days. Once I finished the pack I didn't look back. I also read the Allan Carr easy way to stop smoking book. I think all 3 methods together, plus my earnest hope not to smoke again has helped. I sometimes miss a dose, but it doesn't seem to bother me. The first couple of weeks, I noticed that if I had a drink of alcohol 1 beer or a bacardi breezer, I felt a bit more emotional than usual. I still have cravings in situations I avoided at the beginning, but they are mild and I recognize that they may be cravings for something else or thirst. I hope there are no other side effects that I am not aware of. Thanks,
Subj: Do NOT like how I feel
I have been taking Zyban for one week now, I haven't smoked in 3 days, because it tastes awful. I have most of the side effects listed, and do NOT like how I feel. I want to stop taking this medication. However, I am concerned that I will want to smoke again.
Subj: Break a 40 year smoking habit
This stuff helped me break a 40 year smoking habit. DONT drink much coffee with it.
Subj: Mild side effects
I'm taking the Zyban for the second time around and have the usual array of mild side effects. These include dry mouth and a leaning toward insomnia, although I'm taking a mild sedative to overcome that. The last time I took Zyban was about 5 years ago and I successfully stopped smoking after the 1st week and remained a non smoker until I changed my lifestyle and moved to Cyprus. As in Turkey where I now live, just about everybody smokes, so I have yet more to conquer than last time in a very anti smoking Britain. Anyway I think it's a marvelous drug because you just don't crave a smoke after taking it. For me the slightly heady, spaced out feeling I have (as I write and all the time on this) is rather like having a cigarette after a long time of abstinence. Strangely! I drank alcohol last time and I am still doing that however I am considering taking some ecstasy pretty soon and I'm wondering if it's worth taking the (obvious) risk?
AskDocWeb: We are against drug abuse in any form so the answer is no, it's not worth the risk.
Subj: My doctor did not warn me
Well here I was on my 6th day of taking Zyban and beginning to question whether anyone else has experienced what I am going through right now. Sure enough I find this site describing many of the side effects I'm having that my doctor did not warn me about nor did the literature she gave me about this drug. I pulled over 3 times on my drive home from work tonight because I felt like I was in a dream, and had anxiety that felt like constant waves of fear rising through my body. I'm stopping the pills and will never go near the stuff again.
Read more feedback.
Zyban Report - 12 - 13 - 14 - Page 15 - 16 - 17 - 18 - Last Page 25
If you find this page useful share it with others. If you have used Zyban, use the form below to add your review of Zyban, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This consumer advocate website is protected by copyright © 2007-2008 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Zyban and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.